Geodon (ziprasidone) has been linked to diabetes and hyperglycemia. Geodon is used to treat patients with schizophrenia.
The FDA has asked Pfizer to add a new warning to the popular schizophrenia drug Geodon, which warns patients that Geodon can cause diabetes and other blood sugar disorders such as hyperglycemia. In a recent study, atypical antipychotics similar to Geodon were found to cause diabetes 50 percent more often than older drugs.
Several years ago, the FDA became concerned about the possibility that ziprasidone might increase the possibility of a specific, potentially fatal heart-rhythm irregularity called torsade de pointes. The FDA did not approve ziprasidone in 1998 because of those concerns.
Additional Geodon side effects include: feeling unusually tired, nausea, constipation, dizziness, restlessness, diarrhea, rash, cough and runny nose, and abnormal muscle movements, including tremor, shuffling, and uncontrollable movements.
Pfizer had petitioned to have the class warning dropped or modified for diabetes with regard to Geodon (Ziprasidone).
The new Geodon package insert with a revised warning, and a pfizer dear doctor letter about the change, notes the problems associated with other atypical antipsychotics, but states that "it is not known if GEODON is associated with an increased risk of diabetes".
If you feel you qualify for damages or remedies that might be awarded in this class action please click here to fill in our form to submit your complaint.
If your injustice does not match the complaint described above, please use this form to register your complaint. Thank you.
I have suffered from many side effects of geodon also hyperglycemia and unusual heartbeat.
Posted by Ashley Ives
I was prescribed geodon almost a decade ago. I was just diagnosed with type two diabetes. The geodon destroyed my pancreas and caused it to stop producing insulin altogether. We don't know how long my pancreas has been like that. My a1c was 14. In the doctors office my blood sugar was so high it would not even register on the machine. I was taken to the Er where I am told it was 790. I am very lucky I did not go into a coma or worse die. That was back in January 2016. I spent three days in the hospital and was discharged still with very high blood sugar but this was due to a very incompetent doctor whom I have filed a complaint against with the medical Board for several reasons being discharged with my blood sugar still uncontrolled one of them and my pancreas being seriously inflamed another. I am told that the geodon shocked my pancreas. I have a ct scan showing the inflammation. It took me a month to get my blood sugar controlled. Now with high doses of insulin and metformin I am stil a little high. I have completely had to change my diet. My eyes are affected and my nerves and pancreas are all causing me a lot of pain. I am on levemire 24 units and invokomet twice daily with meals. I am also on lyrica for the neuropathy. But have an appointment with a chronic pain specialists coming up March 21st. The Lyrica is not working especially for the pancreas or the neuropathy. Plus there are too many side affects with it! I have these awful white soars on my tongue. I feel terrible. I can't go to the gym. I can barely walk my dog. I still have horrible pain at night and noctoria. Please get back to me I have plenty of records.
Add Your Comment on This Issue
Request Legal Help
Please complete this form to request a review of your complaint by an attorney.
There is absolutely no cost to you to submit this form. Doing so places you under no obligations and does not establish an attorney-client relationship.
Receive our weekly newsletter from our sister publication LawyersandSettlements with the latest lawsuit news and legal information.